Academic Appointments


Honors & Awards


  • Fellow, Econometric Society (1977)
  • Fellow, Guggenheim Foundation (1986-87)
  • Research Award, Alexander von Humboldt Foundation (1993-94)
  • Fellow, British Academy (2009)

Professional Education


  • PhD, University of Cambridge, Economics (1974)
  • BA, University of Cambridge, Mathematics (1967)

2019-20 Courses


All Publications


  • The essential equivalence of pairwise and mutual conditional independence PROBABILITY THEORY AND RELATED FIELDS Hammond, P. J., Sun, Y. N. 2006; 135 (3): 415-427
  • Joint measurability and the one-way Fubini property for a continuum of independent random variables PROCEEDINGS OF THE AMERICAN MATHEMATICAL SOCIETY Hammond, P. J., Sun, Y. 2006; 134 (3): 737-747
  • Spurious deadweight gains ECONOMICS LETTERS Facchini, G., Hammond, P. J., Nakata, H. 2001; 72 (1): 33-37
  • On f-core equivalence with general widespread externalities JOURNAL OF MATHEMATICAL ECONOMICS Hammond, P. J. 1999; 32 (2): 177-184
  • INDEPENDENCE OF IRRELEVANT INTERPERSONAL COMPARISONS SOCIAL CHOICE AND WELFARE Hammond, P. J. 1991; 8 (1): 1-19
  • THEORETICAL PROGRESS IN PUBLIC ECONOMICS - A PROVOCATIVE ASSESSMENT OXFORD ECONOMIC PAPERS-NEW SERIES Hammond, P. J. 1990; 42 (1): 6-33
  • CONTINUUM ECONOMIES WITH FINITE COALITIONS - CORE, EQUILIBRIA, AND WIDESPREAD EXTERNALITIES JOURNAL OF ECONOMIC THEORY Hammond, P. J., Kaneko, M., Wooders, M. H. 1989; 49 (1): 113-134
  • ORDERLY DECISION-THEORY - A COMMENT ECONOMICS AND PHILOSOPHY Hammond, P. J. 1988; 4 (2): 292-297
  • CONSEQUENTIALIST FOUNDATIONS FOR EXPECTED UTILITY THEORY AND DECISION Hammond, P. J. 1988; 25 (1): 25-78
  • MARKETS AS CONSTRAINTS - MULTILATERAL INCENTIVE COMPATIBILITY IN CONTINUUM ECONOMIES REVIEW OF ECONOMIC STUDIES Hammond, P. J. 1987; 54 (3): 399-412
  • PROJECT EVALUATION BY POTENTIAL TAX-REFORM JOURNAL OF PUBLIC ECONOMICS Hammond, P. J. 1986; 30 (1): 1-36
  • EX-ANTE AND EX-POST WELFARE OPTIMALITY UNDER UNCERTAINTY ECONOMICA Hammond, P. J. 1981; 48 (191): 235-250
  • ON HARTWICKS RULE FOR REGULAR MAXIMIN PATHS OF CAPITAL ACCUMULATION AND RESOURCE DEPLETION REVIEW OF ECONOMIC STUDIES Dixit, A., Hammond, P., Hoel, M. 1980; 47 (3): 551-556
  • FULLY PROGRESSIVE TAXATION JOURNAL OF PUBLIC ECONOMICS Dasgupta, P., Hammond, P. 1980; 13 (2): 141-154
  • ON IMPERFECT INFORMATION AND OPTIMAL POLLUTION-CONTROL REVIEW OF ECONOMIC STUDIES Dasgupta, P., Hammond, P., Maskin, E. 1980; 47 (5): 857-860